I have been dosing for about 2 weeks now and I'm now @ 80mg per day. The nurses tell me that I am not far from "my peak" and that everything will somehow magically get better once I reach that dose. However, even knowing that methadone has such a long half life I still am experiencing pretty bad withdrawals in the late evening after getting home from work for the day.. I guess my question is if I'm so close to this "magical dose" that I'm supposed to reach and methadone is supposed to keep me from detoxing for over 24 hours (the nurses keep telling me that it has a 48 hour shelf life) then it has to be inevitable that I will ever be fully rid of withdrawal symptoms. It appears that I am destined to go thru this misery! I really feel as if there *is* nothing out there to help me, I tried suboxone first after a serious 15 year opiate addiction and couldn't kick the habit as well as multiple rehab centers.. Will methadone ever work for someone with an addiction as strong as mine?!
This question has also been asked and answered here: Methadone Withdrawal - Want to get off Methadone but wondering the best way?
Hang in there and give the program time to work. Methadone does have a long half life which means it stays in the body for 48 hours or longer. I have never used Methadone for the purpose of detox. I took it for pain. I can only encourage you to give the program time as it does have to reach a certain level to work effectively. Unfortunately you have to taper up slowly and you will have to taper off slowly when the time comes. Are you also getting counseling for your addiction issues? You probably already know the importance of this since you have been in rehab, but I thought I would mention it anyway.
There are alot of wonderfully supportive people on this site. Please keep posting and you will meet many of them.
Wishing you the very best,
Hang in there. I go to the methadone clinic also. I was only addicted for 5 yrs and was taking anywhere from 20-30/day and 4-5 at a time. My first day there they started me at 30 and it was a success from the start for me. I got up to 90 and now I am at 75. Maybe since it was 15 yrs before u started its taking longer. I have been there almost 4yrs now. I think u should stick with it and give it a chance... sometimes it can always be a mind thing. I took a few lortabs 3days after I started and it made me feel awful and now the thought of any opiate makes me sick. Now my problem is trying to come off the methadone and not be dependent on anything. I would just keep trying amd go up.on your dose until u feel normal. I spilled an entire bottle of methadone and went two days without and did not feel any physical w/d's. Good luck and keep us imformed. And just because 90 was my peak does not mean it will be yours. U could have to go well up in the 100's. Good luck if I can help or support u in any other way please don't hesitate to ask me. ANNA
Thank you for your responses. It is now successfully two days later and I am still an active participant in the methadone treatment program. My dose is now up to 90, but still feeling uncomfortable. I do, however see and feel what the methadone's potential for me can and will be. After first dosing in the mornings ..for a few hours after I feel "normal" for the first time in a very long time. The urges to get high somehow just vanish into thin air and I'm able to finally cope and deal with things while not having to be high. Work, for those few hours every morning almost becomes enjoyable instead of just becoming a new search for what I need to get by for the day.. So I will stick with this program, hanging on to that feeling that I get each and every morning after dosing, hoping that I will soon feel like that all day-everyday. I will keep you all posted, thanx so much for the support =)
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Jul 2010 • 1 answer
Opiate Withdrawal - I am on 140 mg of methadone daily through a private clinic to help me get off 3?
Posted 8 Nov 2010 • 3 answers
I am currently a member of a private, 85 dollars a week Methadone Clinic. I started on it because I?
Posted 13 Nov 2010 • 5 answers
Posted 23 Nov 2010 • 4 answers
Posted 5 Oct 2011 • 1 answer